Aa
A
A
A
Close
Heart Rhythm Community
12.2k Members
Avatar universal

how can i fix damage done by improper use of meds

I was doing fine ,BP was 145/ 83 average but doc decided to change medicines  go from  carvidilol (beta blocker )to clonodine without any other instructions, I developed a rash ,hives , .was taken off clonodine without instructions

but  hospital gave me benadryl  and  steroids for the hives ,which they misdiagnosed as food allergy. upon taking  steroid early morning i went into fiband tachy , ER continued with allergy bit i was put in ICU for cardioverting .
I klnow this was caused by the screw up of the meds .

Now  i have a HBP of  170/112 every morning at  5 clock  i never had that before .can anyone guess because no one can Here  .they just want to throw more meds at this ? I am gaining   weight  faster then a pilllsbury doughboy ,I do Have Sleep  apnea  but i use a cpap.  its been  3 weeks since the  misdiagnosing event.
4 Responses
995271 tn?1463924259
Is your BP still being treated?  If you are off all BP meds, it's sounds to me like an appropriate jump to go from 145/83 on meds to 170/112 off meds.  

I'm assuming they gave you prednisone as the steroid.    Prednisone can cause tachycardia and palpitations.  

Because you were already changing BP meds around you were going to be sensitive to heart rhythm variability, especially if you were completely off any BP meds.  The prednisone compounded an already changing situation.

I would change docs, no instructions???  yikes. You absolutely should never change BP meds abruptly, in my humble opinion.  I think it's unsafe not to follow a taper-on/taper-off regimen when stopping or changing BP meds.  Your BP is risky high to begin with.  Resting sys at 170+, it's just asking for a stroke or TIA.

I don't know the full story but it's a bit odd that he changed you from a BB to a CAA.  Clondine is not even close to a BB class.  any idea why this was done?
1137980 tn?1281285446
Wow sorry about what happened to you.  Obviously the E.R. thought you had an allergic reaction tto your meds and probably correctly assumed that you were going into anaphylaxis because one of the first signs of a severe allergic reaction is rash and hives and the correct treatment for that is injections of steroids/bendryl in order to ensure that your airway stays open.  You doc however is a whole nother matter as far as what i think.  I agree w. itdood....the steroids can cause very very fast weight gain for a short period of time and as your body absorbs it and then rids it the weight will come off...now as for the benedryl..... that is an amp. so yep in my opinion the two of them together combined with a strong possiblity of an allergic reaction to something was not good.  And i agree we are wearned off of heart/blood pressures meds not stopped abruptly because it puts a severe strain on our bodies.  Time to get a second opinion and unfortunately this time you may have to make two....one with a new doc and the other with an allergist..........and in my personal opinion i think that they can reverse all of this with a complete work up and putting you on what you are really supposed to be on and steroids can take some time to get out of your system....i am sorry this happened to you but don't lose hope....its fixable.....you just have to find the right doc.....and remember the allergic reaction was caused from your own bodies rejection of the meds just remember to look up which "family" of drugs its in and when you are asked what you are allergic to tell them the ------------family and you will be steered clear of them....
267401 tn?1251852496
yepyepyep.  Good analysis by itdood.
Avatar universal
New  cardio dr. but  i am concerned hes another  dr. that just throws meds at problems, if it works fine if it doesnt  live with it . ONe answer that he gave me for hi BP  in the morning  concerns me since i never had that hi BP  until this last  screw up . He says  its adrline kickin in after my sleep and that that is more the true BP . But my concern this was caused by wrong medications.its not normal  and i can see the problem true  HBP causes  fibrilation ,but my high BP was caused by wrong medication , take that away  i would never had the tachycardia then . so why  re invent the wheel.
I just want be able to enjoy a lil fishing , and get some quality sleep,not feel like crap all the time . have mood swings, all of this put a scare on mi.phobia  could b said.

Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.